I personally swear by it. I have been on and off antidepressents since the age of 17 and have tried many. This is the one that has worked for me. It is also one I hear a lot of good things about from others. Everyone is different and you have to keep trying until you find one that works, but I think this is one of the best. Just don't give up if one doesn't work the first time. My doctor promised me we would keep trying until we got it right - and we did.
I am on 40mg/day. It took about 2 weeks to really feel a difference. I suffer from bad depression and anxiety and it has kept those really low times away and helped with overall everyday depression. It has also calmed down my anxiety.
I have been on lexapro for about 2 1/2 yrs..it has been a godsent for me..now i am still taking 5 lortabs a day, i am depressed because i want off..But if i would not be on it , i would hate to see how i would feel..
i have tried every SSRI they make and that is the only that worked great for me..
hope this helps
ive been on it now for 2 weeks and i just dont know if i'm feeling ok from it i'm not happy i'm not sad i'm just like blah no emotions feeling confused at times cant make my mind up appetite sucks and my stomaache is bloating and i'm going diareah like 4 times a day sometimes more sosmetimes less i'm coming of a big xanax addiction and opiates i'm clean 38 days from opiates cold turkey and 1 week off xanax dropped from 8mgs to 2 to 1 mgs and jumped off coldturkey from 1mg all within 3 weeks and started on my anti depressent 3 days before i jumped off so i dont whats going on with me i just want to feel things i can stare at my daughter almost 2 and not feel something i dont know if i should stay on or give it more time or what ... part of me just wants to take nothing and part of me wonders if i should be on it temporarily but for how long and i heard people have withdraws off of this too i'm just not ready for a 3 rd withdrawl these side affects that i'm reding scare me to death i dont know i'm confused and not feeling all there i initially started taking it for the depression after the withdrawl from the pain pills and the cut back on xanax i needed something to get me out of that rut so now i'm thinking maybe this wasnt such a good idea trading one addiction for another please help i just want to feel normal again
good for you of being free from opiates, now xanax,,,You should be so proud..yes, you will have some w/d's getting off of lexapro..But nothing like opiates and benzo's..
I have a friend who was on it, and could not make up her mind, and would just stare into space..She got off and is doing great..i will tell you that sometimes i stare and my husband is like what are you thinking...But mine is a mixture of quilt, and the pain pills...I think you should try to get off, and ask fladdict about the aminos that replace the SSRI's...You can do it..First how many mgs are you taking or lexapro?
i would taper off of it first..i started on 5mg, then 10...i am on 20 right now, but plan to get back on 10 when i am done with the w/d's from the pain pills..
Then i want off of that too, but i will take it slow..]
i'm on 10mgs a day in the morning so what makes you think i should get off of it? i'm just curious tomorrow is my birthday and i'monot feeling all that excited about it godddddi just want to be a real person and not have to think so much about how i feel from day to day i miss the days before i used to self medicate with drugs that natuaral energy and motivation i just want my life back i cant take my mind off my body and mind
sorry i just read that you are off of xanax...That is great..maybe getting off of the lexapro may be too much for now...more people will give you opinions...But getting off of benzo's is tough , i know, i did and it was hell..not sure which one is worst..opiates or benzo's
you just answered your own question with the rest of your post..That is why i think you can get off of it SLOW---because you want to be a real person without self medication and just natural...but only you know, u can always try then if you feel worst get back on...i am just so proud of you for getting off of opiates, and trying to get off of benzo's
But only you know what you want to do..I can remember when i didn't take anything at all..And i felt great..Better then i thought these pills made me feel.
i also want to be that person again,and i will one day, but slow...One thing at a time..
I know how you feel about your birthday..i feel the same way, you know sometimes i forget my age..And can careless about my birthday..The worst thing is my kids birthdays were always so important to me..And that is not the same anymore, now that is sad....Guilt kills me!!1
I have been on Lexapro for five years. I am 30 years old. During that time I began experiencing problems with my periods. Then, I stopped having periods altogether. I have had a full ob/gyn workup, and the only thing found was a high prolactin level. I was referred to an endocrinologist and had a brain MRI because they suspected a pituitary tumor. All was negative. Lexapro suppresses dopamine. Dopamine is the body's natural prolactin suppressor. Without dopamine production, prolactin is allowed to become elevated in the body. When prolactin is elevated, a woman does not get a period; she is infertile.
It took me months of worry to discover this, then I had to go through months of withdrawal to get off Lexapro. Lexapro is an addictive drug just like any other addictive drug. After withdrawal, I did not get my period for another six months. I am finally normal again. I will never ever take Lexapro again and do not recommend it to any woman who wishes to have children.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.